Increasing Returns to Scale and Optimal Investment Policy of the Regulated Firm
Seiichi Katayama and
Fumio Abe
Additional contact information
Seiichi Katayama: Kobe University
Fumio Abe: Kagawa Unversity
Kobe Economic & Business Review, 1989, vol. 34, 85-100
Abstract:
This paper investigates the optimal investment behavior of the regulated profit-maximizing monopoly that exhibits increasing returns to scale. The Averch-Johnson effect of overcapitalization is reconsidered in a dynamic adjustment cost model with non-concave revenue function. We show that there may be three cases of undercapitalization, overcapitalization and neutrality. In particular, we make clear the role of the assumption of increasing returns to scale or the non-concave revenue function and show that the crucial point in the Averch-Johnson argument is not the economies of scale but the level of the regulated rate of return.
Date: 1989
References: Add references at CitEc
Citations:
Downloads: (external link)
https://www.rieb.kobe-u.ac.jp/research/publication/kobe_review/index.html (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kob:review:1989::v:34:p:85-100
Access Statistics for this article
Kobe Economic & Business Review is currently edited by Takashi Kamihigashi
More articles in Kobe Economic & Business Review from Research Institute for Economics & Business Administration, Kobe University Contact information at EDIRC.
Bibliographic data for series maintained by Office of Promoting Research Collaboration, Research Institute for Economics & Business Administration, Kobe University ().